Alert archive / Arkansas / Freeze Warnings in 2017
Freeze Warning 3, NWS Memphis, TN
NWS Memphis, TN issued this freeze warning at Mar 13, 2017, 2:40 PM CDT for 4 counties in Arkansas; 4 counties in Tennessee; Dunklin County, Pemiscot County, Missouri. It took effect at Mar 14, 2017, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2017, 2:40 PM CDT (19:40 UTC)
- In effect from
- Mar 14, 2017, 3:00 AM CDT
- Expired
- Mar 14, 2017, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO, Henry County, TN, Lake County, TN, Obion County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 101 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
537 WWUS74 KMEG 131940 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 240 PM CDT Mon Mar 13 2017 ...Freeze warnings and watches for the Mid-South... .Cold high pressure will build over the region through mid week. Temperatures will fall below freezing across the northern tier of counties late tonight into early Tuesday morning and across the entire Mid-South Tuesday night into Wednesday morning. ARZ008-009-017-018-MOZ113-115-TNZ001>004-140345- /O.NEW.KMEG.FZ.W.0003.170314T0800Z-170314T1400Z/ /O.NEW.KMEG.FZ.A.0001.170315T0200Z-170315T1700Z/ Randolph-Clay-Lawrence-Greene-Dunklin-Pemiscot-Lake-Obion-Weakley- Henry- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, and Paris 240 PM CDT Mon Mar 13 2017 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... ...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... The National Weather Service in Memphis has issued a Freeze Warning, which is in effect from 3 AM to 9 AM CDT Tuesday. A Freeze Watch has also been issued. This Freeze Watch is in effect from Tuesday evening through Wednesday morning. * TEMPERATURE...30 to 32 degrees Tuesday morning. 20 to 25 degrees Wednesday morning. * TIMING...3 am CDT to 9 am CDT Tuesday morning then again from 9 pm CDT Tuesday night to noon CDT Wednesday. * IMPACTS...Sensitive vegetation will be killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ ARZ026>028-035-036-048-049-058-MSZ001>017-020>024-TNZ019>022- 048>055-088>092-140345- /O.NEW.KMEG.FZ.A.0001.170315T0200Z-170315T1700Z/ Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis- Lee AR-Phillips-DeSoto-Marshall-Benton MS-Tippah-Alcorn- Tishomingo-Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette- Union-Pontotoc-Lee MS-Itawamba-Tallahatchie-Yalobusha-Calhoun- Chickasaw-Monroe-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 240 PM CDT Mon Mar 13 2017 ...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... The National Weather Service in Memphis has issued a Freeze Watch, which is in effect from Tuesday evening through Wednesday morning. * TEMPERATURE...21 to 29 degrees Wednesday morning. * TIMING...9 pm CDT Tuesday night to noon CDT Wednesday. * IMPACTS...Sensitive vegetation will be killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ SJM
2 follow-up statements
156 WWUS74 KMEG 140321 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1021 PM CDT Mon Mar 13 2017 ARZ008-009-017-018-MOZ113-115-TNZ001>004-141400- /O.CON.KMEG.FZ.W.0003.170314T0800Z-170314T1400Z/ /O.CON.KMEG.FZ.A.0001.170315T0200Z-170315T1700Z/ Randolph-Clay-Lawrence-Greene-Dunklin-Pemiscot-Lake-Obion-Weakley- Henry- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, and Paris 1021 PM CDT Mon Mar 13 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * TEMPERATURE...30 to 32 degrees Tuesday morning. 20 to 25 degrees Wednesday morning. * TIMING...3 am CDT to 9 am CDT Tuesday morning then again from 9 pm CDT Tuesday night to noon CDT Wednesday. * IMPACTS...Sensitive vegetation will be killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ ARZ026>028-035-036-048-049-058-MSZ001>017-020>024-TNZ019>022- 048>055-088>092-141400- /O.CON.KMEG.FZ.A.0001.170315T0200Z-170315T1700Z/ Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis- Lee AR-Phillips-DeSoto-Marshall-Benton MS-Tippah-Alcorn- Tishomingo-Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette- Union-Pontotoc-Lee MS-Itawamba-Tallahatchie-Yalobusha-Calhoun- Chickasaw-Monroe-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 1021 PM CDT Mon Mar 13 2017 ...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * TEMPERATURE...21 to 29 degrees Wednesday morning. * TIMING...9 pm CDT Tuesday night to noon CDT Wednesday. * IMPACTS...Sensitive vegetation will be killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
544 WWUS74 KMEG 140846 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 346 AM CDT Tue Mar 14 2017 ...A hard freeze is expected across the entire Mid-South late Tuesday night into Wednesday morning. Another freeze will be possible again Wednesday night into Thursday morning... .Cold arctic air will remain over the Mid-South through Thursday morning. Temperatures will fall to 28 degrees or below for the majority of the region by Wednesday morning. Another chance of a hard freeze will be possible again Wednesday night into Thursday morning. ARZ008-009-017-018-MOZ113-115-TNZ001>004-141700- /O.UPG.KMEG.FZ.A.0001.170315T0200Z-170315T1700Z/ /O.NEW.KMEG.FZ.W.0004.170315T0200Z-170315T1700Z/ /O.NEW.KMEG.FZ.A.0002.170316T0200Z-170316T1500Z/ /O.CON.KMEG.FZ.W.0003.000000T0000Z-170314T1400Z/ Randolph-Clay-Lawrence-Greene-Dunklin-Pemiscot-Lake-Obion-Weakley- Henry- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, and Paris 346 AM CDT Tue Mar 14 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CDT WEDNESDAY... ...FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... The National Weather Service in Memphis has issued a Freeze Warning, which is in effect from 9 PM this evening to noon CDT Wednesday. A Freeze Watch has also been issued. This Freeze Watch is in effect from Wednesday evening through Thursday morning. * TEMPERATURE...30 to 32 degrees Tuesday morning. 19 to 22 degrees Wednesday morning. * TIMING...3 am CDT to 9 am CDT Tuesday morning then again from 9 pm CDT Tuesday night to noon CDT Wednesday. * IMPACTS...Sensitive vegetation will be killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ ARZ026>028-035-036-048-049-058-MSZ001>017-020>024-TNZ019>022- 048>055-088>092-141700- /O.UPG.KMEG.FZ.A.0001.170315T0200Z-170315T1700Z/ /O.NEW.KMEG.FZ.W.0004.170315T0200Z-170315T1700Z/ /O.NEW.KMEG.FZ.A.0002.170316T0200Z-170316T1500Z/ Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis- Lee AR-Phillips-DeSoto-Marshall-Benton MS-Tippah-Alcorn- Tishomingo-Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette- Union-Pontotoc-Lee MS-Itawamba-Tallahatchie-Yalobusha-Calhoun- Chickasaw-Monroe-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 346 AM CDT Tue Mar 14 2017 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CDT WEDNESDAY... ...FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... The National Weather Service in Memphis has issued a Freeze Warning, which is in effect from 9 PM this evening to noon CDT Wednesday. A Freeze Watch has also been issued. This Freeze Watch is in effect from Wednesday evening through Thursday morning. * TEMPERATURE...21 to 29 degrees Wednesday morning. * TIMING...9 pm CDT Tuesday night to noon CDT Wednesday. * IMPACTS...Sensitive vegetation will be killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ AC3
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this freeze warning went out at Mar 13, 2:30 PM CDT, 10 minutes earlier.
Area forecast discussion, Mar 13, 2:30 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
230 PM CDT Mon Mar 13 2017
.DISCUSSION...
Currently...Light rain over Northern MS continues to shift east
into Middle TN and Northern AL. Mostly cloudy skies cover the
remainder of the Mid-South with temperatures in the lower 40s for
the most part. Northwest TN is still stuck in the upper 30s. The
cold front is beginning to push into Northeast AR as winds are
starting to shift to the NW. Colder air to the NW will start
filtering in this evening on brisk NW winds.
Tonight...The big question tonight is how cold will it get across
the northern counties. Low clouds will likely remain over the
region overnight which will help keep temps up but cold air
advection may be strong enough to drop temps below freezing across
the northern tier of counties. The latest MOS and mesoscale data
points to counties along the KY/MO border dipping to freezing, or
just below for a couple of hours late tonight into early Tuesday
despite cloud cover. Will issue a freeze warning for Northeast AR,
the Missouri Bootheel and extreme Northwest TN. Elsewhere expect
lows in the mid 30s.
Tuesday through Wednesday night...A 1035 mb surface high pressure
system will build in. Strong cold air advection will continue on
Tuesday with brisk north winds and highs only in the 40s. Clouds
will probably hang in for most of the day. Skies should clear out
Wednesday night and temps will plummet with most areas deep in the
20s with a hard freeze. Will issue a freeze watch for the entire
area. Wednesday will be another cold day as the center of the high
moves over the Mid-South with highs again in the 40s. Temps will
quickly drop Wednesday evening with more sub freezing temps
likely, though mid and high clouds moving in from the west will
complicate that forecast, at least for areas west of the MS River.
Thursday...Lots of mid and high clouds across the region due to
broad warm air advection aloft with perhaps a few sprinkles. At
the surface high pressure hangs on with temps still well below
normal.
Thursday night through Friday night....A cold front will push
through with scattered to numerous showers and perhaps a thunderstorm.
Best chances appear to be late Friday afternoon into Friday
night. Temps will be about normal.
Saturday through Monday...Cold front pushes south with dry and
seasonable weather for the weekend. Flow turns southerly by Monday
with warmer temps.
SJM
&&
.AVIATION...
/18z TAFs/
Main rain band will be exiting MKL and TUP early with isolated light
showers lingering east of the Mississippi River through this
evening. Cigs will mainly be MVFR and VFR...but TUP could see IFR
in the short term. Light and variable winds will eventually
become northwest at 8-10kts with higher gusts.
JAB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Freeze Watch from Tuesday evening through Wednesday morning for
Clay-Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
Mississippi-Phillips-Poinsett-Randolph-St. Francis.
Freeze Warning from 3 AM to 9 AM CDT Tuesday for Clay-Greene-
Lawrence-Randolph.
MO...Freeze Watch from Tuesday evening through Wednesday morning for
Dunklin-Pemiscot.
Freeze Warning from 3 AM to 9 AM CDT Tuesday for Dunklin-
Pemiscot.
MS...Freeze Watch from Tuesday evening through Wednesday morning for
Alcorn-Benton MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-
Lafayette-Lee MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-
Quitman-Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-
Yalobusha.
TN...Freeze Watch from Tuesday evening through Wednesday morning for
Benton TN-Carroll-Chester-Crockett-Decatur-Dyer-Fayette-
Gibson-Hardeman-Hardin-Haywood-Henderson-Henry-Lake-
Lauderdale-Madison-McNairy-Obion-Shelby-Tipton-Weakley.
Freeze Warning from 3 AM to 9 AM CDT Tuesday for Henry-Lake-
Obion-Weakley.
&&Hazardous weather outlook, Mar 13, 12:20 PM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1220 PM CDT Mon Mar 13 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-141930- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 1220 PM CDT Mon Mar 13 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Freeze warnings and Frost Advisories may be needed for midweek. Temperatures are expected to fall into the low to middle 20s Wednesday and Thursday morning resulting in a Hard Freeze capable of damaging blooming fruit trees, flowering bushes, and tender vegetation that has sprouted. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 5:17 AM CDT | Winter Weather Advisory | MEG | Clay, Craighead, Greene, Lawrence, Mississippi, Randolph | 5 hr |
| Mar 13, 2:40 PM CDT | Freeze Watch | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 13 hr |
Nearby
Freeze Warnings in Arkansas, 2017Freeze Warnings in Tennessee, 2017Freeze Warnings in Missouri, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.